I have been taking zoloft for about 7 weeks now for anxiety and depression and just upped my dose to 100mg. I really don't know what to believe anymore about these ssris. Some people say it's just prescribed for these companies to make money and that it won't actually work, might even makes things worse. Few others I've read that it has worked wonders. I just don't know what to believe anymore. I feel like I'll just be stuck in this depression forever. I've lost all hope that I'll be happy again.
They work, but they all word differently from person to person. Who upped to dose, you or the Dr? 7-weeks may seem long, 2-3 months is what I usually say to allow, upping it resets that time frame.
If you give up hope nothing will work for you. This may just not be the right one for you. Dr must allow 2-3 weeks to get off one before ramping up to another, then it's another 2-3 weeks, 2-3 months to allow for adjustments. Remember how any variables have to be considered when dealing with brain chemistry.
Time and patience and a smart Dr are the key. Get your hope back and be patient, yes, easy to say, but I've been there so I can say it.
Hang in there. Be assertive and positive.
Hi, Omar! Listen to our man, balbanese! He speaks for so many of us here who have been where you are.
Yes, the drugs work. No, they don't make things worse. But, as no one antibiotic works for every infection, no one antidepressant works for every patient.
I spent years of hell (and booze and street drugs and dangerous behaviors) until I found just what works for me. And you should see me! Is my life perfect? Oh hell, no, but I'm... HAPPY.
You'll get through this, I promise. You came here looking for help because you don't want to give up. Come back with any questions or just because, okay?
Best Wishes, WCV
Many many people have been helped by them, so whomever is saying its just a way to make money are wrong. In the beginning they do seem to make things worse, but if you stick to it thru that, it gets better.
I appreciate the responses guys. I'll do my best to keep hope in a recovery. I just need some people with real experience and who have overcome this to be happy. I'm just struggling to get the negative thoughts out of my head. As a response to one of ur questions balbanese, I've been increasing only under my doctors supervision. Any tips to stay mentally positive would be appreciated.
hi. i am a newbie to support group but i have years experience and i will give you my take on this issue. 8 years i started lexapro for 1 year after a personal crisis overwhelmed me to the point of non functional human. Went to a new dr. who asked me if the twenty pounds I gained was enough or did I want more? lol
so I switched to prozac. Great help and relief. I stopped being so gloomy and ready to break into tears whenever something reminded me of my sadness. Started at 20mg, and I felt a little quiet , uneasy, and spacey in the beginning, but after say 2 weeks i became used to it and it really made a difference. moved to 40mg, then settled on 60mg, which is where i now stay.
Last year i thought maybe it wasn't working so well after 6 years so i switched to zoloft. I tried for 2 or 4 weeks, but i could see it wasn't for me. Went straight back to prozac (fluoxetine) and picked up at 60mg every morning and will never look back or around again. For me, it works perfectly and keeps me stabile without any tiredness or confusion thinking. Maybe you give it a try (yes it is a SSRI). Good luck and hope this helps and remember to keep trying till you get one that works. (PS this is my very 1st post)
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Nov 2016 • 1 answer
I'm switching from Zoloft to Viibryd & having more anxiety. Is this a normal part of switching SSRI?
Updated 22 Jun 2017 • 1 answer
Updated 6 May 2018 • 1 answer
Updated 26 Aug 2018 • 2 answers
Updated 23 Oct 2018 • 2 answers